Wisconsin, 2014

Tornado and Hail in Wisconsin, June 18, 2014

June 18, 2014 · NWS MKX · 17 events in 5 counties and zones

A line of severe thunderstorms raced across southern Wisconsin during the morning hours producing straight line wind damage and one brief tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$209,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A line of severe thunderstorms raced across southern Wisconsin during the morning hours producing straight line wind damage and one brief tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 18, 3:34 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 18, 3:34 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 AM CDT WED JUN 18 2014

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

CURRENT CONVECTION OVER NORTHERN PORTIONS OF THE AREA SEEM TO BE
DRIVEN BY WARM AIR ADVECTION IN THE 850 MB TO 700 MB LAYER...AS
WELL AS SURFACE WARM FRONT OVER THE NORTHERN PORTIONS OF THE
AREA. MESOSCALE MODELS SHOWING THIS AND UPSTREAM CONVECTION TO THE
NORTHWEST SLIDING EAST THROUGH CENTRAL WISCONSIN...CLIPPING THE
NORTHERN COUNTIES.

MESOSCALE CONVECTIVE SYSTEM SHIFTING EAST THROUGH FAR SOUTH
CENTRAL MINNESOTA AND NORTH CENTRAL IOWA COULD REACH THE WESTERN
COUNTIES AFTER 12Z...IF IT HOLDS TOGETHER. SEVERE POTENTIAL WITH
THIS SHOULD LARGELY BE TO THE WEST OF THE AREA PER MESOSCALE
DISCUSSION/WATCH 320 DISCUSSION FROM SPC. KEPT HIGHER END POPS IN
THE NORTH FOR THE NEXT FEW HOURS...THEN IN THE NORTH AND WEST IN
THE EARLY TO MID MORNING HOURS.

BROUGHT POPS DOWNWARD IN THE LATE MORNING AND AFTERNOON...AS
FORCING FOR ASCENT IS IN QUESTION. MODELS SAG FRONTAL BOUNDARY
SOUTHWEST THROUGH THE AREA BY 00Z THURSDAY...WITH SOME WEAK 500 MB
VORTICITY MAXIMA SHIFTING EAST THROUGH THE AREA. COULD SEE ANOTHER
LULL IN PRECIPITATION DURING THIS TIME...SIMILAR TO TUESDAY. WARM
AND HUMID CONDITIONS WILL PREVAIL...THOUGH ONSHORE WINDS WILL
BRING SOMEWHAT COOLER TEMPERATURES NEAR LAKE MICHIGAN THIS
AFTERNOON.

BROUGHT HIGHER POPS BACK INTO THE AREA TONIGHT...AS 850 MB LOW
LEVEL JET AND WARM AIR ADVECTION FOCUS TO THE WEST OF THE
AREA...WITH CONVECTION THEN SHIFTING INTO THE AREA. AREA FORECAST
SOUNDINGS SHOWING MIXED SIGNALS FOR SEVERE CONVECTION...AS MEAN
LAYER CAPES ARE EITHER SOMEWHAT LOW OR CAPPED OFF TO LOW LEVEL
PARCELS. DEEP LAYER SHEAR IS ALSO SOMEWHAT WEAK. SPC STILL HAS
AREA IN SLIGHT RISK FOR SEVERE THROUGH TONIGHT...WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN HAZARDS.

EXTENDED FLASH FLOOD WATCH IN SOUTH CENTRAL WISCONSIN COUNTIES
THROUGH 12Z THURSDAY...AS TWO ROUNDS OF HEAVY RAINFALL IN THE PAST
TWO DAYS HAVE OCCURRED IN PORTIONS OF THIS AREA. ANY MORE ROUNDS
OF CONVECTION WILL BRING THE RISK OF FLASH FLOODING...AS GUIDANCE
VALUES ARE LOW AND PRECIPITABLE WATER VALUES REMAIN NEARLY TWO
STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR.

.SHORT TERM...THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE
IS MEDIUM.

MODELS GENERALLY AGREE WITH BRINGING WEAK LOW PRESSURE EAST
THROUGH THE REGION LATER THURSDAY NIGHT OR FRIDAY MORNING. IT
BRINGS WARM FRONT BACK NORTH AND THROUGH THE AREA. MORE 500 MB
VORTICITY MAXIMA SHIFT THROUGH THE AREA DURING THIS PERIOD. STEADY
WARM AIR ADVECTION THURSDAY INTO EARLY FRIDAY SEEN AT 850
MB...KEEPING GOOD AMOUNTS OF MOISTURE IN THE AREA.

CONTINUED TO BRING HIGHER END POPS FOR MAINLY THURSDAY NIGHT...AS
LOW PUSHES INTO/THROUGH THE REGION. DEEP LAYER SHEAR IS WEAK TO
MODERATE THURSDAY INTO FRIDAY...WITH DECENT MEAN LAYER CAPE. SPC
HAS GENERAL THUNDER FOR THURSDAY/THURSDAY NIGHT. WARM AND HUMID
CONDITIONS WILL PREVAIL THURSDAY AND FRIDAY...AGAIN COOLER NEAR
THE LAKE WITH ONSHORE WINDS.

.LONG TERM...SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS
MEDIUM.

USED CONSENSUS POPS AND TEMPERATURES THIS FAR OUT IN THE
FORECAST...AS MODELS IN THIS PERIOD ARE SHOWING SOME DIFFERENCES
WITH FEATURES. KEPT CHANCE POPS GOING FOR SHOWERS AND STORMS FOR
MOST OF THIS PERIOD...WITH MODELS SHOWING SEVERAL 500 MB VORTICITY
MAXIMA SHIFTING THROUGH THE REGION. TEMPERATURES LOOK SOMEWHAT
COOLER DURING THIS PERIOD.

&&

.AVIATION/12Z TAFS/...

MAY SEE SOME THUNDERSTORMS FOR THE NEXT FEW HOURS AT
MILWAUKEE...WITH BRIEF MVFR/IFR VISIBILITIES. OTHERWISE...VFR
CONDITIONS ARE EXPECTED TODAY AND TONIGHT ACROSS TAF SITES. LEFT
VICINITY THUNDER WORDING IN MADISON UNTIL MID MORNING...IN CASE
STORMS TO THE WEST HOLD TOGETHER AND MOVE EAST. LEFT THUNDER OUT
OF TAFS IN THE EAST FOR THE REST OF TODAY...AND MADISON AFTER 15Z.

SOME LOW TO MID LEVEL CLOUDS SHOULD LINGER TODAY...WITH LIGHT
WINDS. GIVEN SOME UNCERTAINTY WITH EVOLUTION OF THUNDERSTORMS
TONIGHT...LEFT VICINITY THUNDER WORDING IN TAFS FOR NOW. WINDS
SHOULD REMAIN LIGHT TONIGHT. MVFR/IFR VISIBILITIES POSSIBLE
WITHIN THUNDERSTORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WIZ046-056-057-
     062-063-067>069.

LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...WOOD
THURSDAY THROUGH TUESDAY...WOOD
Hazardous weather outlook, Jun 18, 3:27 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 AM CDT WED JUN 18 2014

WIZ046-047-051-052-056>060-062>072-190930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
427 AM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ONCE THUNDERSTORMS END LATER THIS MORNING...THERE WILL BE JUST A
CHANCE OF STORMS THIS AFTERNOON. THUNDERSTORMS BECOME LIKELY AGAIN
LATER TONIGHT INTO THURSDAY MORNING. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS...WITH THE PRIMARY HAZARDS LARGE HAIL AND
DAMAGING WINDS.

HEAVY RAINFALL IS EXPECTED WITH THE THUNDERSTORMS. A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL THURSDAY MORNING FOR PORTIONS OF
SOUTH CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE LIKELY AT TIMES THURSDAY AND THURSDAY
NIGHT...DUE TO A FRONTAL BOUNDARY REMAINING CLOSE TO SOUTHERN
WISCONSIN. OTHERWISE...THE CHANCE FOR THUNDERSTORMS WILL PERSIST
INTO TUESDAY.

HEAVY RAINFALL IS ALSO POSSIBLE THROUGH THURSDAY NIGHT...WHICH
MAY PRODUCE AREAL FLOODING...AND POSSIBLY FLASH FLOODING. SOME
RIVER LEVELS WILL RISE TO ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ643>646-190930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
427 AM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MAY AFFECT PORTIONS OF THE NEARSHORE WATERS OF
LAKE MICHIGAN LATER THIS MORNING...WITH A CHANCE OF THUNDERSTORMS
THIS AFTERNOON. THUNDERSTORMS ARE LIKELY LATER TONIGHT INTO
THURSDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
DURING THIS TIME...WITH THE PRIMARY HAZARDS LARGE HAIL AND
DAMAGING WINDS.

AREAS OF DENSE FOG MAY DEVELOP...AS WARM AND HUMID AIR LINGERS OVER
THE NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE LIKELY AT TIMES THURSDAY INTO THURSDAY
NIGHT...DUE TO A FRONTAL BOUNDARY REMAINING CLOSE TO SOUTHERN
LAKE MICHIGAN. OTHERWISE...THE CHANCE FOR THUNDERSTORMS WILL
PERSIST INTO MONDAY.

A WARM AND HUMID AIRMASS IN PLACE MAY LEAD TO AREAS OF DENSE FOG
OVER THE COLDER WATERS OF THE LAKE MICHIGAN TODAY INTO THE
WEEKEND.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 18, 12:52 AM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
152 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     CAMPBELLSPORT           43.60N 88.28W
06/17/2014                   FOND DU LAC        WI   TRAINED SPOTTER

            LOT OF TREES DOWN IN CAMPBELLSPORT AND THE NEARBY TOWN OF
            ELMORE WHERE HOME DAMAGE WAS REPORTED. WIND WAS
            ACCOMPANIED BY HORIZONTAL DRIVING RAIN. DELAYED REPORT.

&&

BHAHN
Special weather statement, Jun 18, 12:52 AM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
152 AM CDT WED JUN 18 2014

WIZ066-180715-
MILWAUKEE-
152 AM CDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT MILWAUKEE...

AT 150 AM CDT...A STRONG THUNDERSTORM WAS OVER MILWAUKEE...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM...AS WELL AS HEAVY
DOWNPOURS OF RAIN.

LOCATIONS IMPACTED INCLUDE... MILWAUKEE...WHITEFISH BAY...ST.
FRANCIS.....MILWAUKEE HOAN BRIDGE...SHOREWOOD...UW-MILWAUKEE...MAIER
FESTIVAL PARK...MITCHELL PARK DOMES AND MARQUETTE UNIVERSITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST WISCONSIN.

LAT...LON 4295 8785 4295 8794 4312 8799 4313 8798
      4316 8789 4312 8790 4310 8787 4307 8787
      4305 8789 4302 8790 4299 8788 4298 8785
TIME...MOT...LOC 0650Z 257DEG 14KT 4306 8787

REM
Special weather statement, Jun 18, 2:25 AM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 AM CDT WED JUN 18 2014

WIZ057-063-180900-
DANE-COLUMBIA-
325 AM CDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT DANE...COLUMBIA...

AT 323 AM CDT...A STRONG THUNDERSTORM WAS OVER BLACK EARTH...OR 8
MILES SOUTH OF SAUK CITY...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
MADISON...MIDDLETON...WAUNAKEE...WINDSOR...DEFOREST...CROSS PLAINS...
MAZOMANIE...SHOREWOOD HILLS...BLACK EARTH...MAPLE BLUFF...DANE...
PINE BLUFF...MORRISONVILLE...MARXVILLE AND UW-MADISON.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST WISCONSIN.

LAT...LON 4329 8936 4328 8935 4308 8936 4303 8983
      4319 8983
TIME...MOT...LOC 0823Z 254DEG 26KT 4315 8971

REM
Local storm report, Jun 18, 4:22 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
522 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     HAIL             8 SE LAKE GENEVA        42.51N 88.32W
06/17/2014  M1.00 INCH       WALWORTH           WI   AMATEUR RADIO

1131 PM     HAIL             2 NW MILLER PARK        43.05N 88.00W
06/17/2014  M1.25 INCH       MILWAUKEE          WI   AMATEUR RADIO

1133 PM     HAIL             2 N MILLER PARK         43.06N 87.97W
06/17/2014  M1.25 INCH       MILWAUKEE          WI   AMATEUR RADIO

1135 PM     HAIL             4 NW MILWAUKEE          43.07N 87.97W
06/17/2014  M0.88 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            NICKEL SIZE HAIL AND ESTIMATED 55 MPH WIND. SMALL TREE
            LIMBS DOWN. 0.75 INCHES TO 1 INCH OF RAIN IN 30 MINUTES.
            SOME STREET FLOODING. HAIL LASTED ABOUT 4 MINUTES. 56TH
            AND NASH STREETS.

1138 PM     HAIL             1 W MILWAUKEE           43.03N 87.94W
06/17/2014  M1.00 INCH       MILWAUKEE          WI   BROADCAST MEDIA

            1 INCH HAIL AT 19TH AND WISCONSIN AVE.

1140 PM     HAIL             GENOA CITY              42.50N 88.32W
06/17/2014  E0.75 INCH       WALWORTH           WI   PUBLIC

            HAIL LASTED ABOUT 10 MINUTES. NO SIGNIFICANT DAMAGE SEEN.

1245 AM     HAIL             2 NE BROOKFIELD         43.08N 88.09W
06/18/2014  M1.25 INCH       WAUKESHA           WI   FIRE DEPT/RESCUE

            MEASURED HAIL 1.15 INCHES. HAIL FELL FOR 5 MINUTES.

1255 AM     HAIL             BROOKFIELD              43.06N 88.12W
06/18/2014  M1.75 INCH       WAUKESHA           WI   PUBLIC

            RELAYED FROM MEDIA. VIEWER SAID THERE WAS LOTS OF HAIL.

0100 AM     HAIL             6 NW MILWAUKEE          43.09N 88.00W
06/18/2014  E1.00 INCH       MILWAUKEE          WI   PUBLIC

            QUARTER SIZE HAIL WITH VERY HEAVY RAIN. HAIL LASTED OFF

            AND ON FOR 15 MINUTES. 1 MILE SOUTH OF TIMMERMAN AIRPORT.

&&

MRC
Special weather statement, Jun 18, 5:23 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 AM CDT WED JUN 18 2014

WIZ046-047-051-052-056>060-062>066-181215-
WASHINGTON-JEFFERSON-DANE-MILWAUKEE-GREEN
LAKE-MARQUETTE-DODGE-IOWA-SHEBOYGAN-SAUK-OZAUKEE-WAUKESHA-FOND DU
LAC-COLUMBIA-
623 AM CDT WED JUN 18 2014

...AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN TOWARD CENTRAL WI...

AT 618 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR FOND DU
LAC...MOVING EAST AT 35 MPH. HEAVY RAIN WITH 1 TO 2 INCH PER HOUR
RAIN RATES CAN BE EXPECTED THROUGH 7 AM. ELSEWHERE...SHOWERS AND
THUNDERSTORMS KEEP RE-DEVELOPING OVER THE SAME AREAS GENERALLY NORTH
OF I-94.

LOCATIONS IMPACTED INCLUDE... NORTHERN MILWAUKEE...MADISON...SHEBOYGAN...
FOND DU LAC... BROOKFIELD...MENOMONEE FALLS...WEST BEND...SUN PRAIRIE...
BARABOO...BROWN DEER AND GRAFTON.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4368 8770 4326 8791 4308 8787 4310 9043
      4320 9043 4317 9019 4355 9019 4356 9031
      4364 9031 4364 8960 4398 8960 4398 8889
      4390 8888 4389 8841 4394 8840 4394 8817
      4389 8816 4389 8773
TIME...MOT...LOC 1118Z 267DEG 32KT 4375 8840

MRC
Special weather statement, Jun 18, 5:36 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 AM CDT WED JUN 18 2014

WIZ056-181200-
SAUK-
636 AM CDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT SAUK...

AT 634 AM CDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF
HILLSBORO...OR 11 MILES NORTH OF RICHLAND CENTER...MOVING EAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
VERY HEAVY RAIN. SATURATED SOILS MAY CAUSE TREES TO BE EASILY
UPROOTED BY THE GUSTY WINDS.

LOCATIONS IMPACTED INCLUDE...
BARABOO...REEDSBURG...WISCONSIN DELLS...LAKE WISCONSIN...LAKE
DELTON...WEST BARABOO...NORTH FREEDOM...MERRIMAC...LA VALLE...ROCK
SPRINGS...LOGANVILLE...IRONTON...LIME RIDGE...HILL POINT...LELAND...
DEVILS LAKE ST PARK AND ROCKY ARBOR STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4364 9031 4364 8978 4360 8976 4360 8972
      4357 8973 4356 8960 4337 8961 4336 8967
      4330 8973 4332 9019 4355 9019 4356 9020
      4356 9031
TIME...MOT...LOC 1134Z 279DEG 32KT 4350 9037

MRC

The radar

The La Crosse radar (KARX), 101 km away, was scanning. The volume nearest the first event began at 11:59 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Sauk

When
June 18, 6:00 AM CST
Where
Sauk County, Reedsburg
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
43.530, -90.000

A couple dozen trees down 18 to 24 inches in diameter.

Thunderstorm Wind, Sauk

When
June 18, 6:21 AM CST
Where
Sauk County, Sauk City
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
43.270, -89.730

Numerous trees down 18 to 24 inches in diameter.

Thunderstorm Wind, Sauk

When
June 18, 6:21 AM CST
Where
Sauk County, 0.85 mi NW of Prairie du Sac
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
43.290, -89.730

Numerous trees down 18 to 24 inches in diameter.

Tornado, Dane

When
June 18, 6:27 AM CST to 6:28 AM CST
Where
Dane County, 2.64 mi NE of Black Earth to 2.78 mi NE of Black Earth
Rating
EF0
Path length
0.16 mi
Path width
30 yd
Reported by
Public
Coordinates
43.156, -89.712

A brief EF0 tornado was observed ripping apart trees.

Thunderstorm Wind, Dane

When
June 18, 6:40 AM CST to 6:42 AM CST
Where
Dane County, 1.65 mi WSW of Middleton to 1.47 mi SSW of Middleton
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
43.090, -89.529

A swath of straight line wind damage occurred. Exterior walls of several floors of the WI Trade Center sustained damage. Trees down in the surrounding area. A 3 to 4 block area between Sawmill Road and Tramore Trail suffered numerous uprooted or snapped trees. The upper portion of the side of a home was torn off, along with some shingles removed from homes. A large tree landed on and crushed a mini-van.

Thunderstorm Wind, Dane

When
June 18, 6:40 AM CST
Where
Dane County, Dane
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
43.250, -89.500

Trees down and minor damage to homes.

Thunderstorm Wind, Dane

When
June 18, 7:00 AM CST to 7:01 AM CST
Where
Dane County, 0.73 mi ESE of Vilas to 0.51 mi ESE of Cottage Grove
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
NWS Employee
Coordinates
43.077, -89.216

Seventy-Five to eighty trees knocked down. Blown transformers.

Thunderstorm Wind, Dane

When
June 18, 7:00 AM CST
Where
Dane County, 1.51 mi W of Sun Prairie
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
43.180, -89.230

Trees and power lines down. Blown transformers.

Thunderstorm Wind, Dane

When
June 18, 7:16 AM CST
Where
Dane County, Albion
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
42.880, -89.070

Forty foot shed lifted and thrown into adjacent field.

Hail, Jefferson

When
June 18, 7:24 AM CST
Where
Jefferson County, 1.66 mi WSW of Lake Mills
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
43.070, -88.930

Thunderstorm Wind, Dane

When
June 18, 7:33 AM CST to 7:43 AM CST
Where
Dane County, 0.5 mi W of Marshall
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
43.170, -89.060

Some siding torn off homes and tree limbs down.

Thunderstorm Wind, Jefferson

When
June 18, 7:44 AM CST to 7:47 AM CST
Where
Jefferson County, 3.75 mi NE of Oak Hill
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
42.970, -88.550

A large tree was snapped off about 2 feet above the ground and blocking Hardscrabble Road. Other trees sustained damage or were down over far east central Jefferson County.

Thunderstorm Wind, Waukesha

When
June 18, 7:47 AM CST to 8:25 AM CST
Where
Waukesha County, 2.81 mi SW of Oconomowoc Lake to 0.69 mi NNE of Elm Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
43.047, -88.532

Sporadic coverage of trees and power lines down across the northern half of Waukesha County. A tree landed on a police car.

Thunderstorm Wind, Waukesha

When
June 18, 7:47 AM CST to 7:48 AM CST
Where
Waukesha County, 3.89 mi SW of Utica
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
42.979, -88.533

Sporadic coverage of trees and power lines down in west central Waukesha County.

Hail, Walworth

When
June 18, 7:48 AM CST
Where
Walworth County, 0.51 mi W of Whitewater
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
42.830, -88.740

Hail, Waukesha

When
June 18, 8:15 AM CST
Where
Waukesha County, 1.66 mi ESE of Brookfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.060, -88.120

Thunderstorm Wind, Waukesha

When
June 18, 8:20 AM CST to 8:25 AM CST
Where
Waukesha County, 0.66 mi ENE of New Berlin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
42.983, -88.108

Sporadic coverage of trees and power lines down in New Berlin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2014Every state in 2014This day in weather historyThe tornado archive for Wisconsin, 2014Warnings in Wisconsin, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531234, 531235, 531243, 516685, 531242, 531245, 531237, 531250, 531239, 531231, 531238, 531247, 531264, 531267, 531232, 531233, 531268.